Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 384, NWS Atlanta, GA

August 3, 20235 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 3, 2023, 4:40 PM EDT for 5 counties in Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2023, 4:40 PM EDT (20:40 UTC)
Expired
Aug 3, 2023, 5:30 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clayton County, GA, Cobb County, GA, DeKalb County, GA, Douglas County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 4:55 PM EDTTSTM WND DMG1 Ssw Turner Field, GAA pine tree was uprooted alongside the Downtown Connector.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 3:05 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

183 
WUUS52 KFFC 032040
SVRFFC
GAC063-067-089-097-121-032130-
/O.NEW.KFFC.SV.W.0384.230803T2040Z-230803T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
440 PM EDT Thu Aug 3 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern DeKalb County in north central Georgia...
  Southeastern Cobb County in north central Georgia...
  Northeastern Douglas County in north central Georgia...
  Southwestern Fulton County in north central Georgia...
  Northwestern Clayton County in north central Georgia...

* Until 530 PM EDT.

* At 440 PM EDT, a severe thunderstorm was located near Sweetwater
  Creek State Park, or near City of South Fulton, moving southeast at
  35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Atlanta, Douglasville, Decatur, City of South Fulton, Sandy
  Springs, Smyrna, East Point, Union City, Forest Park, Riverdale,
  College Park, Fairburn, Hapeville, Avondale Estates, Lake City,
  Midtown, Candler-Mcafee, Druid Hills, Belvedere Park, and
  Hartsfield-Jackson Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3391 8447 3369 8413 3364 8424 3365 8425
      3365 8428 3364 8428 3364 8427 3363 8427
      3357 8441 3352 8458 3367 8476
TIME...MOT...LOC 2040Z 309DEG 30KT 3371 8462 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
369 
WWUS52 KFFC 032119
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
519 PM EDT Thu Aug 3 2023

GAC067-097-032129-
/O.CAN.KFFC.SV.W.0384.000000T0000Z-230803T2130Z/
Cobb GA-Douglas GA-
519 PM EDT Thu Aug 3 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COBB AND
NORTHEASTERN DOUGLAS COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Georgia.

LAT...LON 3369 8413 3364 8424 3365 8425 3365 8428
      3364 8428 3364 8427 3363 8427 3357 8441
      3352 8458 3362 8471 3377 8425
TIME...MOT...LOC 2119Z 310DEG 27KT 3360 8437 

$$

GAC063-089-121-032130-
/O.CON.KFFC.SV.W.0384.000000T0000Z-230803T2130Z/
DeKalb GA-Fulton GA-Clayton GA-
519 PM EDT Thu Aug 3 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN DEKALB...SOUTH CENTRAL FULTON AND NORTHWESTERN
CLAYTON COUNTIES...

At 519 PM EDT, a severe thunderstorm was located over Forest Park, or
near Jonesboro, moving southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Atlanta, Decatur, City of South Fulton, East Point, Union City,
Forest Park, Riverdale, College Park, Fairburn, Hapeville, Avondale
Estates, Lake City, Belvedere Park, Hartsfield-Jackson Airport,
Candler-Mcafee, Fort Gillem, Lakewood Park, Panthersville, Conley,
and Gresham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3369 8413 3364 8424 3365 8425 3365 8428
      3364 8428 3364 8427 3363 8427 3357 8441
      3352 8458 3362 8471 3377 8425
TIME...MOT...LOC 2119Z 310DEG 27KT 3360 8437 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:51 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 3, 2:51 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
251 PM EDT Thu Aug 3 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 251 PM EDT Thu Aug 3 2023

A line of showers and thunderstorms is currently over N GA and is
expected to continue into the Atlanta metro in the next few hours.
Instability and shear looks to be on track with what the previous
forecast mentioned with PWATs still projected in the 2" range which
is above normal for this time of year. What this means is there will
be efficient rainfall producers in any areas that the storms affect.
In addition to the efficient rainfall producers this line of storms
is expected to produce damaging wind gusts in areas of higher DCAPe
which looks to be eastern GA.

Looking into tonight into tomorrow another round of showers and
thunderstorms look to fire up around 07z over the metro into central
GA and then continuing on into the early morning hours. At the
moment, models are indicating showers will stick around the columbus
area for much of tomorrow but that is highly dependent on what
happens today. Other portions of North and central GA look to dry
out for tomorrow afternoon.

Hernandez

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 251 PM EDT Thu Aug 3 2023

No major changes made in the extended periods. Continued W to NWLY
Mid-Level flow from the short term will keep North and Central GA in
a very moist pattern through the middle of next week. Significant
moisture increasing across the state will keep PWATs near and over
2.0" through at least Tuesday. Multiple rounds of shortwaves riding
the ridge will bring mainly diurnally driven showers and
thunderstorms to the region with some potential for severe storms
and possible flooding. Given the potential for CAPE values over 2000
J/Kg, particularly Saturday, thunderstorms may be accompanied by
gusty/damaging winds, frequent lightning, and heavy rainfall. Also,
given the elevated PWATs, isolated and localized flooding may occur,
especially with thunderstorm training along the periphery of the
ridge. 5 day QPF totals are in the 2" to 3.5" range across the
entire state, so we definitely have the potential to see quite a bit
of precipitation through Tuesday.

01

&&

.AVIATION...
(18Z TAFS)
Issued at 142 PM EDT Thu Aug 3 2023

Wave of showers and thunderstorms are expected to start impacting
the metro sites by around 19z. After the storms push through, CIGS
are expected to remain lower before another round of precip is
expected in the 7-10z timeframe in the form of a secondary wave.
IFR cigs are also possible going into the 10z timeframe before
slowly improving throughout tomorrow.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  88  71  89 /  60  40  40  30
Atlanta         71  88  72  92 /  70  40  40  30
Blairsville     65  81  64  86 /  40  40  30  30
Cartersville    70  87  69  91 /  60  50  30  30
Columbus        74  91  74  93 /  60  60  50  50
Gainesville     71  87  71  89 /  40  50  30  30
Macon           72  90  72  91 /  70  50  50  40
Rome            71  87  70  92 /  60  50  30  30
Peachtree City  69  88  70  91 /  70  50  40  30
Vidalia         73  89  74  89 /  60  50  60  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Hernandez
LONG TERM....01
AVIATION...Hernandez
Hazardous weather outlook, Aug 3, 2:30 PM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
230 PM EDT Thu Aug 3 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
230 PM EDT Thu Aug 3 2023

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms over north Georgia will expand across North and
Central Georgia this afternoon and tonight. Some storms may be
severe with damaging winds, frequent lightning, and very heavy
rainfall. One or two brief tornadoes cannot be ruled out for North
and Westcentral Georgia. Localized flash flooding is also possible
with extended periods of heavy rainfall and training thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms are expected each day through Wednesday,
mainly in the afternoon and evening hours. A few storms may become
strong to severe with damaging winds, frequent lightning, heavy
rainfall and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Aug 3, 3:33 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
333 PM EDT Thu Aug 3 2023

GAZ022>025-027-033>035-045-047-032015-
Madison GA-Hall GA-Banks GA-Jackson GA-North Fulton GA-Walton GA-
Barrow GA-DeKalb GA-Forsyth GA-Gwinnett GA-
333 PM EDT Thu Aug 3 2023

...Strong thunderstorms will impact portions of Barrow, central
DeKalb, south central Forsyth, Gwinnett, Banks, northwestern Walton,
southern Hall, Jackson, east central Fulton and western Madison
Counties through 415 PM EDT...

At 333 PM EDT, a line of strong thunderstorms was along a line
extending from near Pinefield Crossroads to Sandy Springs, and moving
southeast at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Gainesville, Lawrenceville, Winder, Jefferson, Commerce,
Homer, Danielsville, Peachtree Corners, Sandy Springs, Roswell, Johns
Creek, Dunwoody, Duluth, Sugar Hill, Snellville, Suwanee, Buford,
Lilburn, and Loganville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northeastern Georgia.

&&

LAT...LON 3444 8339 3432 8339 3427 8334 3424 8334
      3426 8330 3425 8327 3424 8317 3427 8311
      3423 8308 3420 8309 3404 8334 3400 8350
      3399 8350 3378 8384 3379 8398 3372 8409
      3389 8444 3391 8445 3396 8439 3448 8344
TIME...MOT...LOC 1933Z 316DEG 23KT 3445 8335 3392 8436

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 3:45 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT Thu Aug 3 2023

GAZ030-031-041>043-032030-
Polk GA-Douglas GA-Haralson GA-Carroll GA-Paulding GA-
345 PM EDT Thu Aug 3 2023

...Strong thunderstorms will impact portions of Paulding, Haralson,
northern Carroll, northwestern Douglas and southern Polk Counties
through 430 PM EDT...

At 344 PM EDT, a line of strong thunderstorms was along a line
extending from near Burnt Hickory Ridge to Mars Hills, and moving
southeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dallas, Buchanan, Villa Rica, Bremen, Temple, Rockmart, Hiram,
Tallapoosa, Mount Zion, Aragon, Waco, Braswell, Yorkville, Burnt
Hickory Ridge, Eubank Lake, Bowdon Junction, Antioch, Van Wert,
Draketown, and Lake Val-Do-Mar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northwestern Georgia.

&&

LAT...LON 3408 8494 3408 8482 3391 8472 3383 8473
      3370 8495 3360 8533 3391 8539
TIME...MOT...LOC 1944Z 324DEG 19KT 3405 8491 3386 8542

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 4:00 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Thu Aug 3 2023

GAZ032-033-045-032030-
North Fulton GA-Cobb GA-DeKalb GA-
400 PM EDT Thu Aug 3 2023

...A strong thunderstorm will impact portions of central DeKalb,
eastern Cobb and central Fulton Counties through 430 PM EDT...

At 400 PM EDT, a strong thunderstorm was over Dobbins Air Reserve
Base, or near Marietta, moving southeast at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, Decatur, Sandy Springs, Smyrna, Dunwoody, East
Point, Chamblee, Clarkston, Stone Mountain, Avondale Estates, Pine
Lake, Belvedere Park, North Decatur, Fair Oaks, North Atlanta, North
Druid Hills, Midtown, Grant Park-Zoo Atlanta, and Candler-Mcafee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Georgia.

&&

LAT...LON 3395 8460 3402 8444 3372 8409 3370 8445
TIME...MOT...LOC 2000Z 325DEG 24KT 3390 8450

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 3, 4:04 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Thu Aug 3 2023

GAZ025-035>038-047-049-032030-
Morgan GA-Jackson GA-Walton GA-Barrow GA-Oglethorpe GA-Clarke GA-
Oconee GA-
404 PM EDT Thu Aug 3 2023

...Strong thunderstorms will impact portions of Oconee, southern
Barrow, north central Morgan, Clarke, northeastern Walton,
southeastern Jackson and west central Oglethorpe Counties through 430
PM EDT...

At 404 PM EDT, a line of strong thunderstorms was along a line
extending from near Sandy Creek Recreation Area to near Campton, and
moving southeast at 40 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Winder, Monroe, Watkinsville, Athens, Statham, Arcade, Nicholson,
Winterville, Bogart, Crawford, North High Shoals, Bethlehem,
Bostwick, Arnoldsville, Good Hope, Bishop, Hull, Whitehall,
Athens-Clarke County, and Westgate Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northeastern Georgia.

&&

LAT...LON 3407 8338 3405 8339 3403 8332 3399 8327
      3388 8315 3380 8334 3371 8360 3392 8381
      3393 8380 3394 8381 3411 8343
TIME...MOT...LOC 2004Z 337DEG 33KT 3406 8340 3390 8372

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 3, 4:18 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
418 PM EDT Thu Aug 3 2023

GAZ032>034-043>048-055-057-032100-
North Fulton GA-Walton GA-Douglas GA-Rockdale GA-Cobb GA-Clayton GA-
DeKalb GA-Gwinnett GA-Newton GA-Henry GA-South Fulton GA-
418 PM EDT Thu Aug 3 2023

...Strong thunderstorms will impact portions of Rockdale, DeKalb,
southern Cobb, northeastern Douglas, southern Gwinnett, northwestern
Henry, Walton, southwestern Fulton, northern Clayton and northern
Newton Counties through 500 PM EDT...

At 417 PM EDT, a line of strong thunderstorms was along a line
extending from Harbin to Chamblee to Hiram, and moving southeast at
25 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, Douglasville, Lawrenceville, Decatur, Conyers,
Monroe, Covington, Jonesboro, City of South Fulton, Peachtree
Corners, Sandy Springs, Smyrna, Dunwoody, East Point, Stockbridge,
Union City, Forest Park, Snellville, and Riverdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northwestern Georgia.

&&

LAT...LON 3392 8472 3394 8382 3370 8360 3352 8405
      3356 8466 3380 8473
TIME...MOT...LOC 2017Z 324DEG 22KT 3394 8384 3387 8429 3389 8477

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 3, 4:25 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
425 PM EDT Thu Aug 3 2023

GAZ027-036>039-047-049-050-032115-
Wilkes GA-Madison GA-Morgan GA-Walton GA-Oglethorpe GA-Clarke GA-
Greene GA-Oconee GA-
425 PM EDT Thu Aug 3 2023

...Strong thunderstorms will impact portions of Oconee, northwestern
Morgan, southeastern Clarke, east central Walton, northern Greene,
northwestern Wilkes, Oglethorpe and southeastern Madison Counties
through 515 PM EDT...

At 425 PM EDT, a line of strong thunderstorms was along a line
extending from Paoli to Good Hope, and moving south at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Watkinsville, Lexington, Comer, Winterville, Crawford, North High
Shoals, Bostwick, Arnoldsville, Woodville, Good Hope, Carlton,
Bishop, Maxeys, Rayle, Whitehall, Athens-Clarke County, Stephens,
Smithonia, Wrayswood, and Hutchings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central, northeastern and east central Georgia.

&&

LAT...LON 3396 8267 3365 8306 3365 8355 3378 8366
      3410 8303 3408 8300 3405 8299 3403 8293
      3402 8294 3401 8293 3401 8291 3398 8286
      3398 8285 3399 8284 3397 8278 3398 8273
TIME...MOT...LOC 2025Z 339DEG 21KT 3407 8309 3380 8361

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:14 PM EDTSpecial Weather StatementFFCPickens31 min
Aug 3, 2:39 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Dawson, Forsyth36 min
Aug 3, 3:09 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett36 min
Aug 3, 3:33 PM EDTSpecial Weather StatementFFCBanks, Barrow, Gwinnett, Jackson, Madison42 min
Aug 3, 3:45 PM EDTSpecial Weather StatementFFCHaralson, Paulding45 min
Aug 3, 3:48 PM EDTSevere Thunderstorm WarningFFCMadison42 min
Aug 3, 4:00 PM EDTSpecial Weather StatementFFCCobb, DeKalb, Fulton30 min
Aug 3, 4:02 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison43 min
Aug 3, 4:04 PM EDTSpecial Weather StatementFFCClarke, Oconee26 min
Aug 3, 4:18 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fulton, Rockdale, Walton42 min
Aug 3, 4:25 PM EDTSpecial Weather StatementFFCOconee, Oglethorpe50 min
Aug 3, 4:30 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton, Paulding30 min
Aug 3, 4:33 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Heard42 min
Aug 3, 4:46 PM EDTSevere Thunderstorm WarningFFCGreene, Oconee, Oglethorpe, Taliaferro, Wilkes44 min
Aug 3, 4:55 PM EDTSpecial Weather StatementFFCNewton35 min
Aug 3, 5:01 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard44 min
Aug 3, 5:13 PM EDTSpecial Weather StatementFFCButts, Clayton, Fayette, Henry, Spalding47 min
Aug 3, 5:23 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Jasper, Morgan, Newton, Putnam52 min
Aug 3, 5:26 PM EDTSpecial Weather StatementFFCTaliaferro, Warren, Wilkes34 min
Aug 3, 5:31 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding, Troup44 min
Aug 3, 5:59 PM EDTSpecial Weather StatementFFCButts, Lamar, Pike, Spalding, Upson46 min
Aug 3, 5:59 PM EDTSpecial Weather StatementFFCTaliaferro, Warren31 min
Aug 3, 6:03 PM EDTSevere Thunderstorm WarningFFCButts, Harris, Lamar, Meriwether, Monroe, Pike and 4 more42 min
Aug 3, 6:09 PM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jasper, Jones, Putnam and 2 more51 min
Aug 3, 6:35 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe, Upson40 min
Aug 3, 6:42 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee, Talbot, Taylor48 min
Aug 3, 6:56 PM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Jefferson, Johnson, Jones, Laurens and 3 more49 min
Aug 3, 7:08 PM EDTSevere Thunderstorm WarningFFCBibb, Chattahoochee, Crawford, Houston, Macon, Marion and 5 more52 min
Aug 3, 7:35 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCBleckley, Laurens, Twiggs, Wilkinson9 min
Aug 3, 7:45 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Dooly, Houston, Laurens, Macon and 4 more45 min
Aug 3, 7:59 PM EDTSpecial Weather StatementFFCJohnson46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.